Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 22, 2021, 4:01 PM EDT for Colquitt County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 4:01 PM EDT (20:01 UTC)
- Expired
- Aug 22, 2021, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Colquitt County, GA
The radar
The Moody AFB radar (KVAX), 73 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790
WWUS82 KTAE 222001
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
401 PM EDT Sun Aug 22 2021
GAZ146-147-158-159-222030-
Brooks GA-Colquitt GA-Cook GA-Thomas GA-
401 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southwestern Cook,
northeastern Thomas, northwestern Brooks and southeastern Colquitt
Counties through 430 PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm over
Coolidge, or 12 miles south of Moultrie, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pavo, Coolidge, Morven, Berlin, Barwick, Thomasville Municipal A/P,
Barney, Autreyville, Dillon, Enon, Patten, Merrillville, Chastain,
Moultrie Municipal A/P, Hollis and Murphy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3088 8392 3106 8396 3116 8351 3089 8347
TIME...MOT...LOC 2001Z 261DEG 26KT 3100 8383
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:24 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 22, 3:24 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
324 PM EDT Sun Aug 22 2021
.NEAR TERM [Through Monday]...
Upper level trough that's been in place across the southeast US the
last few days is expected to push east tonight as a large upper
level ridge axis builds in from the northwest. Shower and
thunderstorm chances, which have largely been confined to FL and
extreme southern GA counties this afternoon will continue to remain
scattered through the afternoon before rain chances decrease after
sunset across most of the area. As the trough pushes east through
tonight, one last shortwave will rotate in from the north and when
combined with onshore flow across the northern Gulf, additional
showers/storms can't be ruled out after midnight, especially across
southeast AL and the Panhandle. If we get thunderstorms overnight
across these areas they'll likely slowly drift south into the
northern Gulf by morning with activity expected to continue through
the rest of Monday morning across our coastal zones.
As drier mid-level air moves in, rain chances will show a strong
north to south gradient tomorrow with the highest rain chances, near
50 to 70% across our Panhandle/Big-Bend counties with only isolated
chances across our northern zones in southeast Alabama and southwest
Georgia. With the drier conditions moving in aloft, and lower level
moisture still hanging on, temperatures will warm up and heat
indices will likely climb to around 105 tomorrow with actual
temperatures climbing into the low 90s.
.SHORT TERM [Monday Night Through Tuesday Night]...
Monday night into Tuesday the surface high pressure over the Gulf
weakens and the Bermuda high shifts westward towards the area,
bringing winds around to more S to SE. Upper level flow will
continue to become more easterly as ridging sets up across the
southern Plains and SE CONUS. Ample moisture is forecast to remain
in place, leading to a continuation of daily showers and
thunderstorms across the area. Gusty winds and pockets of heavy
rainfall will be possible with these storms.
High temperatures on Tuesday are forecast in the low to mid 90s
with low temperatures in the low to mid 70s overnight.
.LONG TERM [Wednesday Through Sunday]...
A fairly typical summertime pattern is expected for the long term
period as deep layer ridging sets up over the western Atlantic and
Carolinas. This pattern keeps our region in deep layer easterly to
southeasterly flow through the remainder of the period. A few
disturbances rounding the base of the ridge could bring increased
moisture to the area at times throughout the week, but the main
impact from these should just be a potential increase in shower
and thunderstorm coverage.
High temperatures will generally range from the low to mid 90s
each afternoon. Thursday's high temperatures are currently
forecast a touch lower in the upper 80s to low 90s as one of the
disturbances temporarily weakens the overhead ridging. Low
temperatures are forecast in the low to mid 70s each night.
&&
.AVIATION...
[Through 18Z Monday]
VFR conditions will prevail this afternoon and evening outside any
thunderstorm activity (where MVFR/IFR is possible) with light west
and northwest flow prevailing. Additional thunderstorms are
possible overnight across TLH/ECP after midnight local time.
Additional MVFR/IFR conditions due to low ceilings and fog is
possible early Monday morning across ABY/VLD with VFR conditions
returning an hour or two after sunrise.
&&
.MARINE...
One more round of long-period swells are poised to arrive at our
waters from the southwest today, increasing from 7-8 seconds to
10-11 seconds. Occasionally rough boating conditions are
therefore expected in addition to a continued high risk of rip
currents at local beaches. Light southerly winds and low seas
then prevail late Monday through Tuesday. Easterly winds at or
below 15 knots with 2-4 wave heights are forecast Wednesday and
Thursday. Chances for thunderstorms exist each day.
&&
.FIRE WEATHER...
With moist conditions in place the only fire weather concerns
through the period will be lower dispersions across portions of the
panhandle and elevated dispersions across southeast portions of the
Florida Big Bend.
&&
.HYDROLOGY...
Area rivers currently in flood should continue to fall over the
next several days. Showers and thunderstorms are forecast each day
this week, and although a few pockets of heavy rainfall will be
possible, additional river flooding is not anticipated.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 92 75 92 74 / 40 70 30 60 30
Panama City 77 89 76 90 75 / 50 60 40 60 30
Dothan 73 91 74 92 72 / 30 50 10 50 10
Albany 75 92 75 94 74 / 50 50 10 50 20
Valdosta 74 93 73 92 73 / 50 70 20 70 30
Cross City 78 91 76 91 75 / 40 60 20 60 50
Apalachicola 78 89 77 89 76 / 40 60 40 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT /7 PM CDT/ this evening for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Dobbs
MARINE...Merrifield
FIRE WEATHER...Dobbs
HYDROLOGY...MerrifieldIn the hours before
Special weather statement, Aug 22, 1:57 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
157 PM EDT Sun Aug 22 2021
FLZ018-019-GAZ158>161-221830-
Inland Jefferson FL-Madison FL-Brooks GA-Lanier GA-Lowndes GA-
Thomas GA-
157 PM EDT Sun Aug 22 2021
...Strong thunderstorms will impact portions of northeastern
Jefferson, northern Madison, central Lanier, Lowndes, southeastern
Thomas and southern Brooks Counties through 230 PM EDT...
At 156 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moody Air Force Base to 7 miles south of
Quitman. Movement was east at 20 mph.
HAZARD...Winds up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Park, Lakeland, Quitman, Valdosta, I-75 At Exit 16, Moody Air
Force Base, Remerton, Dasher, Dills, Grooverville, Barretts, Everett,
Hamburg, Pinetta, Hansell, Lovett, Nankin, Empress, Clyattville and
Brooks Co A/p.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3063 8314 3063 8328 3052 8324 3047 8324
3052 8369 3066 8391 3103 8325 3103 8320
3104 8320 3104 8297 3087 8297
TIME...MOT...LOC 1756Z 274DEG 19KT 3092 8323 3069 8361
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDSpecial weather statement, Aug 22, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
401 PM EDT Sun Aug 22 2021
GAZ146-147-158-159-222030-
Brooks GA-Colquitt GA-Cook GA-Thomas GA-
401 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southwestern Cook,
northeastern Thomas, northwestern Brooks and southeastern Colquitt
Counties through 430 PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm over
Coolidge, or 12 miles south of Moultrie, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pavo, Coolidge, Morven, Berlin, Barwick, Thomasville Municipal A/P,
Barney, Autreyville, Dillon, Enon, Patten, Merrillville, Chastain,
Moultrie Municipal A/P, Hollis and Murphy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3088 8392 3106 8396 3116 8351 3089 8347
TIME...MOT...LOC 2001Z 261DEG 26KT 3100 8383
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:47 PM EDT | Special Weather Statement | TAE | Walton | 58 min |
| Aug 21, 8:50 PM EDT | Special Marine Warning | TAE | 55 min | |
| Aug 22, 6:48 AM EDT | Special Marine Warning | TAE | 57 min | |
| Aug 22, 6:55 AM EDT | Areal Flood Advisory | TAE | Bay | 2 hr |
| Aug 22, 10:18 AM EDT | Areal Flood Advisory | TAE | Bay, Gulf | 57 min |
| Aug 22, 11:21 AM EDT | Special Marine Warning | TAE | 84 min | |
| Aug 22, 1:57 PM EDT | Special Weather Statement | TAE | Brooks, Lanier, Lowndes | 33 min |
| Aug 22, 4:31 PM EDT | Special Weather Statement | TAE | Cook | 29 min |
| Aug 22, 4:59 PM EDT | Special Weather Statement | TAE | Lee, Quitman, Randolph, Terrell | 61 min |
| Aug 22, 5:58 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Randolph, Terrell | 62 min |
| Aug 22, 6:38 PM EDT | Special Weather Statement | TAE | Quitman | 52 min |
| Aug 22, 6:50 PM EDT | Special Weather Statement | TAE | Worth | 40 min |
| Aug 22, 7:00 PM EDT | Special Weather Statement | TAE | Dougherty | 30 min |
| Aug 22, 7:31 PM EDT | Special Weather Statement | TAE | Dougherty, Worth | 44 min |
| Aug 22, 6:53 PM EDT | Special Weather Statement | TAE | Coffee, Dale | 52 min |
| Aug 22, 7:35 PM EDT | Special Weather Statement | TAE | Coffee, Dale | 40 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.